Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2001, 3:41 PM CDT for Lancaster County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 10, 2001, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lancaster County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:56 PM CDT | Hail 0.88 | Lincoln, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 102042 SVROMA NEC109-102115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 341 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF LINCOLN * UNTIL 415 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL OVER HICKMAN...OR ABOUT 13 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINCOLN AROUND 350 PM CDT IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY1 RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4058 9686 4058 9654 4085 9648 4092 9664 B SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
In the hours before
Special weather statement, Apr 10, 11:12 AM CDT, 4 hours 29 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS> WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
Special weather statement, Apr 10, 12:35 PM CDT, 3 hours 6 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
Local storm report, Apr 10, 1:08 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM OMAHA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1140 AM GRETNA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1146 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1146 AM CHALCO NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1147 AM OMAHA NE .88 INCH HAIL
04/10/01 DOUGLAS REPORTED BY STORM
SPOTTER.
1152 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1155 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1155 AM EAST OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1155 AM BELLEVUE NE 1.5 INCH HAIL
04/10/01 SARPY REPORTED BY PUBLIC.
1155 AM OMAHA NE FLOOD
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1156 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY PUBLIC.
1201 PM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1201 PM BELLEVUE NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1204 PM COUNCIL BLUFFS IA .88 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
1206 PM COUNCIL BLUFFS IA 2.75 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1207 PM COUNCIL BLUFFS IA 1 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 10, 2:11 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM 2 W (OFF)OFFUTT AFB NE .75 INCH HAIL
04/10/01 SARPY REPORTED BY PUBLIC.
0129 PM 3 N (OFF)OFFUTT AFB NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:21 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 24 min |
| Apr 10, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 35 min |
| Apr 10, 11:02 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 28 min |
| Apr 10, 11:27 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 18 min |
| Apr 10, 11:33 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 42 min |
| Apr 10, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.